MAUDE Adverse Event Report: SYNTHES GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.010.065
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent orif surgery for femoral trochanteric fracture with jpfna.After assembling the nail to the handle, the surgeon checked the devices and confirmed that there was no interference with them.As the surgery progressed, the drill had difficulty advancing contralaterally when drilling for a distal lateral locking.Therefore, once the drilling was stopped and the image was slowly moved to the lateral image, it was confirmed that the drill bit was not passing through the nail.The surgeon pulled out the drill, adjusted the handle and sleeve to allow the drill to pass through while checking with the lateral view, drilled, and was able to pass the drill through the nail.The distal lateral locking screw was then measured and inserted.Finally, the lateral locking screw was passed through the hole in the nail to ensure that it was fastened in place.The surgery was completed successfully within 30 minutes.The patient was reported as stable.This report involves one (1) 8.0mm/4.2mm drill sleeve 200mm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy date: (b)(6) 2023.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the device is slightly bent by the shaft, which suggests difficulty or impossibility at the time of assemble or alignment.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed due to the needed mating component was not returned.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the [drillsl 8/4.2 f/03.010.063] would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: part:03.010.065, lot:l565474, manufacturing site: werk hagendorf, supplier: na, release to warehouse date:06 sep 2017, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/4.2MM DRILL SLEEVE 200MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16917923
Report Number8030965-2023-06083
Device Sequence Number17875213
Product Code FZX
UDI-Device Identifier07611819760929
UDI-Public07611819760929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.065
Device Lot NumberL565474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/16/2023
07/08/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date05/31/2023
07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM 125° F/PFNA BLADE; CONNECT-SCR-CANN F/PFN+PFNA; DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QC F; INSERT-HANDLE RADIOLUC F/PFNA; PROTECT SLEEVE 11/8 L188; UNK - NAILS; UNK - SCREWS: LOCKING
Patient SexUnknown